MAUDE Adverse Event Report: COOK INC COOK TPN TRIPLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK TPN TRIPLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the cook tpn triple lumen tpn catheter broke too early.The catheter reportedly lasted for approximately 5 weeks before they broke; specific figures were not provided.Additional information has been requested from the customer, but none has yet been made available.The device is reportedly available for return, but as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Please reference related mfr.Report:1820334-2017-04464.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that all three lumens pulled apart at the base of the wing fitting.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
The international customer reported that the cook tpn triple lumen tpn catheter broke too early.The catheter reportedly lasted for approximately 5 weeks before they broke; specific figures were not provided.Additional information has been requested from the customer, but none has yet been made available.The device is reportedly available for return, but as of the date of this report, no device has yet been received for evaluation.Additional information received identified a new picc line had to be placed as a result of the event.

Brand Name
COOK TPN TRIPLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7139053
Report Number1820334-2017-04540
Device Sequence Number903064
Product Code FOZ
UDI-Device Identifier00827002033191
UDI-Public(01)00827002033191(17)200130(10)7571014
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-8.0T-90
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;